Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 53, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at May 4, 2006, 6:03 AM EDT for 6 counties in Florida. It took effect at May 4, 2006, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2006, 6:03 AM EDT (10:03 UTC)
- In effect from
- May 4, 2006, 12:00 PM EDT
- Expired
- May 4, 2006, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 10.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 041003 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 603 AM EDT THU MAY 4 2006 ...RED FLAG WARNING OVER ALL EAST CENTRAL FLORIDA THIS AFTERNOON... FLZ041-044>046-053-058-141-144-050000- /O.UPG.KMLB.FW.A.0044.060504T1700Z-060504T2300Z/ /O.NEW.KMLB.FW.W.0053.060504T1600Z-060505T0000Z/ /O.NEW.KMLB.FW.A.0045.060505T1700Z-060506T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- COASTAL VOLUSIA-SOUTHERN LAKE- 603 AM EDT THU MAY 4 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$ FLZ147-050000- /O.NEW.KMLB.FW.W.0053.060504T1600Z-060505T0000Z/ /O.NEW.KMLB.FW.A.0045.060505T1700Z-060506T0000Z/ NORTHERN BREVARD- 603 AM EDT THU MAY 4 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR FRIDAY AFTERNOON THROUGH FRIDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$ FLZ047-054-059-064-050000- /O.NEW.KMLB.FW.W.0053.060504T1600Z-060505T0000Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN- 603 AM EDT THU MAY 4 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ JP
1 follow-up statement
000 WWUS82 KMLB 050006 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 806 PM EDT THU MAY 4 2006 ...RED FLAG WARNING FOR ALL EAST CENTRAL FLORIDA FRIDAY AFTERNOON... FLZ041-044>046-053-058-141-144-147-051215- /O.EXP.KMLB.FW.W.0053.000000T0000Z-060505T0000Z/ /O.UPG.KMLB.FW.A.0045.060505T1700Z-060506T0000Z/ /O.NEW.KMLB.FW.W.0054.060505T1600Z-060506T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD- 806 PM EDT THU MAY 4 2006 ...RED FLAG WARNING HAS EXPIRED... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM EDT FRIDAY. THE RED FLAG WARNING IS NO LONGER IN EFFECT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF EAST CENTRAL FLORIDA ON FRIDAY FROM NOON TO 800 PM. STEADY WEST TO SOUTHWEST WINDS ARE EXPECTED TO KEEP THE EAST COAST SEA BREEZE PINNED NEAR THE COAST... OR TO PREVENT IT FROM FORMING ALTOGETHER. TEMPERATURES ACROSS THE AREA ARE EXPECTED TO CLIMB TO AROUND 90 DEGREES...WITH AFTERNOON RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR MORE THAN FOUR HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ FLZ047-054-059-064-051215- /O.EXP.KMLB.FW.W.0053.000000T0000Z-060505T0000Z/ /O.NEW.KMLB.FW.W.0054.060505T1600Z-060506T0000Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN- 806 PM EDT THU MAY 4 2006 ...RED FLAG WARNING HAS EXPIRED... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM EDT FRIDAY. THE RED FLAG WARNING IS NO LONGER IN EFFECT. A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF EAST CENTRAL FLORIDA ON FRIDAY FROM NOON TO 800 PM. STEADY WEST TO SOUTHWEST WINDS ARE EXPECTED TO KEEP THE EAST COAST SEA BREEZE PINNED NEAR THE COAST... OR TO PREVENT IT FROM FORMING ALTOGETHER. TEMPERATURES ACROSS THE AREA ARE EXPECTED TO CLIMB TO AROUND 90 DEGREES...WITH AFTERNOON RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR MORE THAN FOUR HOURS. AREAS WEST OF INTERSTATE 95 WILL EXPERIENCE THE DRIEST CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at May 4, 3:25 AM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, May 4, 3:25 AM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 325 AM EDT THU MAY 4 2006 .DISCUSSION... ...DRY WEATHER CONTINUES WITH ELEVATED FIRE WEATHER THREAT THROUGH LATE WEEK... ...SLIGHT CHANCE OF LIGHTNING STORMS RETURNS THIS WEEKEND... TODAY...SFC RIDGE AXIS CONTINUES ACROSS S FL AND THE ERN GULF WITH WSW/W FLOW EARLY BECOMING NW/NW BY LATE MORNING. AIRMASS REMAINS EXTREMELY DRY WITH PWATS PROD AROUND .8 INCHES. LOW LVL NW FLOW IN THE H9 LAYER WILL KEEP AFTN SEA BREEZE PINNED NEAR COASTAL VOLUSIA BEFORE INCHING ONLY SLOWLY INLAND TD I-95 IN THE LATE AFTERNOON. FURTHER SOUTH THE EAST COAST BREEZE WILL MOVE INLAND DURING THE MID/LATE AFTN BRINGING SOME SLGT RELIEF TO THE IMMED COAST LATE TODAY. EXPECT HIGHS IN THE LWR 90S FOR THE INTERIOR AND THE UPPER 80S ALONG THE COAST. FIRE WEATHER WILL BE THE MAIN CONCERN WITH VERY LOW RH AGAIN TODAY. EXPECT THERE TO SOME SMOKE PROBLEMS AGAIN EARLY THIS MORNING NEAR PORT SAINT JOHN/CANAVERAL GROVES AND COCOA. WILL HIGHLIGHT IN HWO. TONIGHT...AFTER A BRIEF PERIOD OF ONSHORE WINDS IN THE EARLY EVENING ALONG THE COAST...WINDS WILL BECOME SW/W OVERNIGHT. GRADIENT WILL BE LIGHTER THAN THIS MORNING SO EXPECT AREAS OF SMOKE TO CONTINUE NEAR ONGOING FIRES. LOWS UPR 50S-NWR 60S. FRI-SAT...UPR PATTERN AT THE END OF THE WEEK CONTINUES TO INDICATE BREAKDOWN OF RIDGE THAT HAS BEEN IN PLACE OVER REGION SINCE LAST WEEK. A SERIES OF IMPULSES WILL MOVE ACROSS THE LWR MS VALLEY AND ACROSS FL THROUGH THE WEEKEND. MODEST MOISTURE RETURN FRI AND INTO SAT WILL ACCELERATE DUE TO APPROACH OF FRONTAL BOUNDARY INTO N FL LATE SAT. HAVE ADDED ISOLD POPS FOR THE NORTH AND CENTRAL SECTIONS LATE SAT AFTERNOON AS MOISTURE VALUES AND LATE AFTERNOON BREEZE/BOUNDARY COLLISIONS WILL ALLOW FOR A FEW STORMS TO DEVELOP. WLY STEERING FAVORS THE EAST SIDE OF PENINSULA FOR LINGERING SHOWERS/STORMS INTO THE EVENING. QPF AMTS WL REMAIN ON LOW SIDE ATTM. SUN-WED...WHATS LEFT OF FRONTAL BOUNDARY APPEARS TO STALL OVER THE PENINSULA AS IT ENCOUNTERS RIDGE SOUTH OF THE AREA ON SUNDAY. RATHER WEAK PGRAD WL FAVOR AFTERNOON SEA BREEZE DEVELOPMENT WITH SUITABLE MOISTURE FOR ISOLD AFTERNOON STORMS. WEAK IMPULSES ALOFT TRANSITING THE SOUTHERN STREAM WL CONTRIBUTE TO THE DIURNALLY FACTORED CONVECTION WITH MID LEVEL STEERING PUSHING ACTIVITY TOWARD THE COAST DURING THE AFTERNOON/EVENING HOURS. COVERAGE MATS MAY VERY WELL BE CLOSER TO SCT IN NATURE BUT WILL AWAIT FURTHER GUID BEFORE INCREASING COVERAGE ATTM. GFS/ECMWF INDICATE SFC LOW DEVELOPMENT OFF THE SE ATLC COAST ON MON ASCD WITH RATHER WEAK IMPULSE ALOFT. WOULD PREFER TO SEE A BETTER GENESIS PARAMETER THAN WHATS INDICATED BY MODEL ATTM... HOWEVER WL KEEP 20 PERCENT PRECIP MENTION AREA WIDE AS MOIST SECTOR REMAINS ACROSS PENINSULA THROUGH DAY. TEMPORARY DRYING IS INDICATED TUE/WED AS HIGH PRESSURE WORKS DOWN FROM THE N. && .MARINE...OFFSHORE WINDS AROUND 15 KNOTS EARLY THIS MORNING WILL DECREASE TO AROUND 10 KNOTS AND THEN SHOULD SEE AFTERNOON SEA BREEZE ALLOW FOR AN ONSHORE FLOW NEAR SHORE THIS AFTERNOON. NE SWELLS HAVE GREATLY DIMINISHED WITH WIND WAVES BUILDING OFFSHORE EARLY TODAY WILL SEE SEAS IN THE 2-4 FT RANGE. OFFSHORE FLOW WILL RETURN OVERNIGHT TO 10-15 KNOTS WITH HIGH PRESSURE RIDGE AXIS ACROSS FAR SRN FL. CONTINUED OFFSHORE FETCH OVER MOST OF AREA WILL KEEP SEAS ON THE LOW SIDE (GENERALLY 3 FT OR LESS) FRI THROUGH SUN. WINDS INCREASE AHEAD OF FRONTAL BOUNDARY ON SATURDAY AND WIND WAVES MAY NEAR 4 FT WELL OFFSHORE SAT AND SUNDAY. && .AVIATION...VFR EXCEPT FOR LCL LOW LVL SMOKE LYR KTIX VCNTY THROUGH TONIGHT. && .FIRE WEATHER...HAVE UPGRADED WATCH TO A RED FLAG WARNING ALL COUNTIES TODAY WITH WITH OFFSHORE FLOW THIS MORNING ALLOWING INLAND SECTIONS OF THE COASTAL COUNTIES AND ALL OF THE INTERIOR TO REACH CRITICAL RH DURATION TODAY. LOCAL SMOKE PROBLEMS EXPECTED TO CONTINUE VICINITY OF THE PORT ST JOHN FIRE. GENERALLY OFFSHORE FLOW (EXCEPT FOR THE AFTN SEA BREEZE NEAR THE COAST IN THE MID-LATE AFTN) WILL SPREAD SMOKE TD MORE POPULATED AREAS FROM TITUSVILLE TO COCOA. LOW RH WILL REMAIN A DAILY ISSUE INTO THE WEEKEND WITH DRY OWLY FLOW AHEAD OF NEXT APPROACHING FRONT AND AFTERNOON RHS APPROACHING RED FLAG FRI/SAT AND A SEA BREEZE ONLY NEAR THE COAST SOUTH OF CAPE CANAVERAL. LIGHTNING STARTS WILL BECOME AN ISSUE ONCE AGAIN ON SAT AS THUNDERSTORMS DEVELOP IN THE LATE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... DAB 89 61 88 64 / 0 0 - 10 MCO 92 62 89 65 / 0 0 - 10 MLB 88 63 87 66 / 0 0 - 10 VRB 88 60 89 65 / 0 0 - 10 && .MLB WATCHES/WARNINGS/ADVISORIES... ...RED FLAG WARNING NOON UNTIL 8 PM TODAY FOR ALL ZONES. ...FIRE WEATHER WATCH FRI AFTN FOR LAKE...SEMINOLE... VOLUSIA...ORANGE...OSCEOLA...NORTH BREVARD AND OKEECHOBEE COUNTIES. && SHORT TERM...VOLKMER LONG TERM....PENDERGRAST
Hazardous weather outlook, May 4, 4:40 AM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 440 AM EDT THU MAY 4 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 041600- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 440 AM EDT THU MAY 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...DENSE FOG/SMOKE IMPACT... LOCALLY DENSE SMOKE IS POSSIBLE THIS MORNING IN THE VICINITY OF THE PORT SAINT JOHN FIRE. WEST TO SOUTHWEST WINDS EARLY THIS MORNING WILL SPREAD SMOKE EASTWARD TOWARD TITUSVILLE...PORT SAINT JOHN... SHARPES...CANAVERAL GROVES AND COCOA. MOTORISTS ARE ADVISED TO DRIVE WITH CAUTION ON ROADWAYS IN THIS AREA DUE TO THE POSSIBILITY OF LOWER VISIBILITY IN SMOKE. THE POLLUTION RESULTING FROM THE FIRES COMBINED WITH EMISSIONS FROM FROM CARS AND TRUCKS COULD PUSH AIR QUALITY INTO THE UNHEALTHY RANGE FOR SENSITIVE INDIVIDUALS. PERSONS IN THE FIRE AREAS SHOULD AVOID PHYSICAL EXERTION AND OUTDOOR ACTIVITY. STATE ROUTE 528 REMAINS SHUT DOWN EARLY THIS MORNING FROM INTERSTATE 95 TO STATE ROUTE 520 DUE TO SMOKE. LOCALLY DENSE SMOKE IS POSSIBLE AGAIN THURSDAY NIGHT NEAR THE PORT SAINT JOHN FIRE...ESPECIALLY AFTER MIDNIGHT. ...FIRE WEATHER IMPACT... HIGH PRESSURE ACROSS THE EASTERN GULF AND SOUTH FLORIDA WILL PROVIDE A DRY WESTERLY FLOW TODAY WITH RELATIVE HUMIDITIES DROPPING BELOW CRITICAL LEVELS THIS AFTERNOON. AN ELEVATED FIRE WEATHER THREAT CONTINUES ESPECIALLY NEAR ONGOING FIRES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY INCREASING OFFSHORE FLOW THROUGH SATURDAY AND LOW RELATIVE HUMIDITY VALUES EACH AFTERNOON WILL ELEVATE THE FIRE WEATHER THREAT THROUGH THE REMAINDER OF THE WEEK. THERE IS A SLIGHT CHANCE FOR LIGHTNING STORMS SATURDAY THROUGH MONDAY AS A FRONTAL TROUGH PUSHES TOWARD THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. VOLKMER
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 6:03 AM EDT | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 14 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.